Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 20, 2017, 4:30 AM PST for 6 counties in Nevada. It took effect at Feb 21, 2017, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 4:30 AM PST (12:30 UTC)
- In effect from
- Feb 21, 2017, 10:00 AM PST
- Expired
- Feb 21, 2017, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS75 KLKN 201230 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 430 AM PST Mon Feb 20 2017 NVZ030-031-034>041-220300- /O.NEW.KLKN.WI.Y.0001.170221T1800Z-170222T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 430 AM PST Mon Feb 20 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 7 PM PST Tuesday. * WINDS...Southwest 25 to 35 mph gusting to around 55 mph. * TIMING...Winds will be gusty all night Monday night and reach advisory level late Tuesday morning, lasting through early Tuesday evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along <insert direction here> roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
4 follow-up statements
748 WWUS75 KLKN 202231 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 231 PM PST Mon Feb 20 2017 NVZ030-031-034>041-211645- /O.CON.KLKN.WI.Y.0001.170221T1800Z-170222T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 231 PM PST Mon Feb 20 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... * WINDS...Southwest 25 to 35 mph gusting to around 55 mph. * TIMING...Winds will be gusty all night Monday night and reach advisory level late Tuesday morning, lasting through early Tuesday evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along <insert direction here> roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
485 WWUS75 KLKN 211002 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 202 AM PST Tue Feb 21 2017 NVZ030-031-034>041-220300- /O.CON.KLKN.WI.Y.0001.170221T1800Z-170222T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 202 AM PST Tue Feb 21 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph gusting to around 55 mph. * TIMING...Winds will increase this morning, reaching advisory level late this morning. Winds are expected to diminish late this afternoon and evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along east to west roads. Secure loose outdoor objects such as trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
730 WWUS75 KLKN 212219 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 219 PM PST Tue Feb 21 2017 NVZ030-031-034>041-220300- /O.CON.KLKN.WI.Y.0001.000000T0000Z-170222T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 219 PM PST Tue Feb 21 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 25 to 35 mph gusting to around 55 mph. * TIMING...Winds are expected to diminish late this afternoon and evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along east to west roads. Secure loose outdoor objects such as trash cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
341 WWUS75 KLKN 220245 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 645 PM PST Tue Feb 21 2017 NVZ030-031-034>041-220345- /O.EXP.KLKN.WI.Y.0001.000000T0000Z-170222T0300Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 645 PM PST Tue Feb 21 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have dropped below advisory criteria. There still could be some gusty winds south of Highway 50, but no impacts are expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:05 AM PST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 20, 3:05 AM PST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Elko NV 305 AM PST Mon Feb 20 2017 .SYNOPSIS...Unsettled weather will be around all week long. A steady stream of Pacific moisture will spread across northern Nevada through mid-week. Gusty winds will accompany a cold front as it sags through the state Tuesday, and valley rain will be transitioning to snow. && .SHORT TERM...Today through Wednesday. Radar shows an area of showers exiting Elko County at this time. Generally less than 0.05 inches of rain fell across the county from this wave of moisture and the models were not consistent on this area of showers. A new batch of moisture is pummeling northern California this morning. A Pacific low pressure trough will drop south along the west coast then move inland over California and western Nevada. A very moist flow is expected to impact northern Nevada. The models are in very good agreement with the track of the trough. Today through tonight. A positive tilt trough with central circulation off the Washington/Oregon coast will provide a steady stream of moisture to northern Nevada. Valley rain is expected as snow levels will be above 7000 feet most of the period. The higher mountains could see a foot of snow. High temperatures will range from the 40s to around 50 degrees. Low temperatures will range from the 30s to around 40 degrees. Tuesday through Tuesday night. A cold front will sag south through the LKN CWFA. Snow levels will be dropping and valley rain will be transitioning to snow north to south. There could be a few inches of snow in some spots however models are not quite consistent with when the changeover will occur. Winds Tuesday afternoon will be gusty all across northern and central nevada. Thus a Wind Advisory is in effect for Tuesday afternoon and evening. Wednesday. Cold air will be in place and precipitation will be all snow. Precipitation will be more showery but an inch or two of snow will not be out of the question. .LONG TERM...Wednesday night through Sunday. Models agree there will be numerous weather systems moving across the Silver State. At this time, it appears there will be at least four distinct storms. Each system could provide the area with light to moderate amounts of snow. Confidence is high for the active pattern, but low for potential snow amounts. Daytime highs will be in the 30s and nighttime lows in the teens/twenties. Some isolated areas could dip lower. Due to the model differences, did not make a lot of changes to the grids. The biggest changes were to the temp grids. Temps were dropped by a couple degrees on average to account for the active storm track and cold/cool northerly/northwesterly flow. && .AVIATION...A light area of showers moved across northern NV this morning, but did not cause any aviation issues. Heavier showers will move into northern NV later this morning and persist through the day. MVFR conditions will be possible. Under heavier showers, IFR may briefly occur. KEKO/KWMC will see the greatest chance for impacts, with KELY only seeing -shra. KTPH will see primarily VCHS or some isolated -shra. Gusty southerly winds will also be a problem. All sites with the exception of KEKO will see sustained 15-25 kt winds gusting around 30-35kts. && .HYDROLOGY...The lower stretch of the Humboldt River from Battle Mountain through Winnemucca to the Humboldt-Pershing County line is still in flood. The flood wave will move downstream overnight and Battle Mountain in Lander County should remain in minor flood status through about Tuesday afternoon. Humboldt County will remain in flood status along the Humboldt River for a week or more. Warm temperatures in the region is causing some tributaries to the Humboldt, such as Martin Creek and Rock Creek, to run high from more snowmelt. This new system coming in will be largely rain in the lower elevations, wet snow up high. The rain will enter the streams and the Humboldt channel very quickly, but the snow will hold for a time, with temperatures later in the week only rising into the 30s for highs with single digits and teens for lows. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM PST Tuesday for Humboldt County- Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 92/94/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:43 AM PST | Areal Flood Warning | LKN | Elko, Humboldt, Lander | 48 hr |
| Feb 20, 2:59 PM PST | Areal Flood Warning | LKN | Elko, Eureka, Lander | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.